MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMPX605 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
06/30/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 34-year-old caucasian female patient underwent a primary breast augmentation surgery with 605cc mentor memorygel xtra breast implant.Post-operatively, the patient experienced bilateral baker grade iv capsular contracture, which was confirmed during a physical exam.As a result, the patient is scheduled for removal on (b)(6) 2023.This report is for the left implant.Refer to manufacturing report number 1645337-2023-02343 for the contralateral event.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Date of explant: (b)(6) 2023.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 13, 2023, mentor received additional information.Mentor became aware that the patient's implants were replaced with 605cc mentor memorygel xtra breast implants.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 30, 2023, mentor received the device for evaluation as well as additional information.The patient's date of explant was updated to (b)(6) 2023.On april 06, 2023, mentor completed a visual inspection of the returned device.Device evaluation summary: during a visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).